Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 34, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 6, 2003, 3:26 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2003, 3:26 PM CDT (20:26 UTC)
- Expired
- Jul 6, 2003, 4:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Kenosha County, WI, Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 11:45 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 062026 SVRMKX WIC059-101-127-062130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CDT SUN JUL 6 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN RACINE COUNTY IN SOUTHEAST WISCONSIN KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 430 PM CDT * AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR COMO...OR ABOUT 4 MILES NORTHEAST OF WILLIAMS BAY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURLINGTON AT 335 PM CDT. BROWNS LAKE AT 340 PM CDT. ROCHESTER AT 345 PM CDT. EAGLE LAKE AT 350 PM CDT. HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4269 8860 4252 8855 4261 8771 4285 8778 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:30 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 6, 2:30 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SUN JUL 6 2003 FORECAST FOCUS RMNS ON CNVTV TRENDS INTO ERLY PART OF WEEK. STG VORT CNTR CONTS ROLLING ACRS SRN WI THIS AFTN. NMRS SHWRS AND STORMS HV POPPED UP AHD OF IT IN SPITE OF MINIMAL RECOVERY TIME AFT MRNG STORMS. THESE SHUD PERSIST UNTIL VORT PASSES LATER THIS EVE. THEN THERE SHUD BE A BRIEF LULL BEFORE NXT ROUND OF STORMS ROLLS IN LATER TNGT AHD OF APCHG PLAINS CDFNT. TRENDS WELL DETAILED IN SPC DISCUSSIONS AND WL BE INCORPORATED. RN CHCS WL THEN CONT THRU MON INTO TUE AS THE FNT DROPS DOWN AND STALLS NR OR JUST S OF CWA. .MKX...NONE. NJ
Hazardous weather outlook, Jul 6, 1:25 PM CDT, 2 hours 1 minute before
WIZ046-047-051-052-056>060-062>072-070945- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 125 PM CDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING THUNDERSTORM WINDS...LARGE HAIL...AND A FEW TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MONDAY...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND TONIGHT. WOOD
In the hours before
Special weather statement, Jul 6, 1:56 PM CDT, 1 hour 30 minutes before
WIZ046-047-051-052-056>060-062>072-061930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 156 PM CDT SUN JUL 6 2003 ...TORNADO WATCH NUMBER 653 IN EFFECT UNTIL 6 PM FOR PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN... AT 200 PM...A LINE OF THUNDERSTORMS EXTENDED FROM JUST WEST OF FOND DU LAC TO HORICON TO JUST EAST OF WATERTOWN TO NEAR SULLIVAN IN EAST-CENTRAL JEFFERSON COUNTY. THIS LINE WILL MOVE EAST AND REACH A LINE FROM WESTERN SHEBOYGAN COUNTY TO WEST BEND TO DELAFIELD BY 230 PM. GUSTY WINDS TO 40 MPH...SMALL HAIL...AND BRIEF HEAVY RAINS OF 1/4 TO 1/2 INCH IN 15 MINUTES ARE POSSIBLE WITH THESE STORMS. ANOTHER 20 MILE WIDE LINE OF THUNDERSTORMS EXTENDED FROM DUBUQUE IOWA TO MIDDLETON TO PORTAGE. THIS LINE OF STORMS WILL MOVE EAST TO A CAMBRAI TO COTTAGE GROVE TO EVANSVILLE TO MONROE LINE BY 230 PM. OTHER SHOWERS AND STORMS WILL POP UP FROM TIME TO TIME ACROSS THE REMAINDER OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE AFTERNOON HOURS. KAPELA
Special weather statement, Jul 6, 2:30 PM CDT, 56 minutes before
WIZ046-047-051-052-056>060-062>072-062000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SUN JUL 6 2003 ...TORNADO WATCH NUMBER 653 IN EFFECT UNTIL 6 PM FOR PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN... AT 225 PM...A LINE OF THUNDERSTORMS EXTENDED FROM FOND DU LAC TO HORICON TO WEST BEND TO DELAFIELD TO ELKHORN TO JANESVILLE. THIS LINE WILL MOVE EAST AND REACH A LINE FROM SHEBOYGAN TO MILWAUKEE TO PADDOCK LAKE BY 3 PM. GUSTY WINDS TO 40 MPH...SMALL HAIL...AND BRIEF HEAVY RAINS OF 1/4 TO 1/2 INCH IN 15 MINUTES ARE POSSIBLE WITH THESE STORMS. ANOTHER 20 MILE WIDE LINE OF THUNDERSTORMS EXTENDED FROM DUBUQUE IOWA TO MADISON TO CAMBRIA IN EASTERN COLUMBIA COUNTY. THIS LINE OF STORMS WILL MOVE EAST THROUGH DODGE COUNTY...JEFFERSON COUNTY...AND ROCK COUNTY BY 330 PM. OTHER SHOWERS AND STORMS WILL POP UP FROM TIME TO TIME ACROSS THE REMAINDER OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE AFTERNOON HOURS. KAPELA
Special weather statement, Jul 6, 3:06 PM CDT, 20 minutes before
WIZ046-047-051-052-056>060-062>072-062030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CDT SUN JUL 6 2003 ...TORNADO WATCH NUMBER 653 IN EFFECT UNTIL 6 PM FOR PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN... AT 305 PM...A LINE OF THUNDERSTORMS EXTENDED FROM SHEBOYGAN TO MILWAUKEE TO RACINE. ANOTHER LINE OF STORMS EXTENDED FROM WHITEWATER TO CLINTON IN EASTERN ROCK COUNTY. A THIRD LINE OF STORMS EXTENDED FROM HORICON TO LAKE MILLS TO ALBANY IN NORTHEAST GREEN COUNTY. ALL THREE LINES OF STORMS WERE MOVING EAST AT ABOUT 30 MPH...AND WILL AFFECT MANY PARTS OF SOUTHEAST OF WISCONSIN THROUGH AT LEAST 4 PM. GUSTY WINDS TO 40 MPH...SMALL HAIL...AND BRIEF HEAVY RAINS OF 1/2 TO 1 INCH IN 1 HOUR ARE POSSIBLE WITH THESE STORMS. WORSE CONDITIONS CAN BE EXPECTED WITH ANY STORM THAT BECOMES SEVERE. OTHER SHOWERS AND STORMS WILL POP UP FROM TIME TO TIME ACROSS THE REMAINDER OF SOUTH-CENTRAL WISCONSIN THROUGH THE AFTERNOON HOURS. KAPELA
Local storm report, Jul 6, 3:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT SUN JUL 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM 1 W CLINTON WI .75 INCH HAIL
07/06/03 ROCK REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 6, 3:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT SUN JUL 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0311 PM CLINTON WI 75 MPH TSTM GUST
07/06/03 ROCK ESTIMATED. REPORTED BY
PUBLIC THROUGH LAW
ENFORCEMENT OFFICIALS.Local storm report, Jul 6, 3:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CDT SUN JUL 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0322 PM DELAVAN WI .75 INCH HAIL
07/06/03 WALWORTH 50 MPH MEASURED WIND
GUST. REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:49 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 56 min |
| Jul 6, 7:28 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 32 min |
| Jul 6, 7:44 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 46 min |
| Jul 6, 8:00 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 45 min |
| Jul 6, 8:02 AM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 8:02 AM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 8:02 AM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 8:21 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 54 min |
| Jul 6, 9:05 AM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 9:05 AM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 2:05 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 2:05 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 2:56 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 34 min |
| Jul 6, 4:02 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 4:02 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 4:02 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 5:16 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 44 min |
| Jul 6, 5:36 PM CDT | Tornado Warning | MKX | Washington | 54 min |
| Jul 6, 5:53 PM CDT | Tornado Warning | MKX | Fond du Lac, Ozaukee, Sheboygan | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.